MAUDE Adverse Event Report: TORNIER INC ASCEND FLEX STANDARD STEM COMPACTOR SIZE 1; PROSTHESIS, SHOULDER, HEMI, HUMERAL, METALLIC UNCEMENTED

TORNIER INC ASCEND FLEX STANDARD STEM COMPACTOR SIZE 1; PROSTHESIS, SHOULDER, HEMI, HUMERAL, METALLIC UNCEMENTED
Catalog Number MWF601S
Medical Device Problem Code Residue After Decontamination (2325)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Upon inspection of tray at warehouse, blood/bone found inside of instrument.
 
Additional Manufacturer Narrative
Correction - the fda registration number is (b)(6).The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The received device after decontamination shows the presence of contamination due to dry blood on top of the compactor surface.No presence of any bio matter into the grooves is observed.However, the device is extensively used as evident by wear, scratches, discoloration, abrasion marks and faded laser markings for the inclination angle.Overall damage indicates frequent usage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause of the event was determined to be related to wear issues.The device in question has experienced extensive usage over time, which contributed significantly to the problem as it was manufactured in 2020.A scope of improvement is in progress to prevent the recurrence of the event.If more information is provided, the case will be reassessed.
 
Event or Problem Description
Upon inspection of tray at warehouse, blood/bone found inside of instrument.

Brand Name
ASCEND FLEX STANDARD STEM COMPACTOR SIZE 1
Common Device Name
PROSTHESIS, SHOULDER, HEMI, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23576248
Report Number0001649390-2025-00830
Device Sequence Number18467717
Product Code HSD
UDI-Device Identifier03700386977107
UDI-Public(01)03700386977107(10)DR1520070
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMWF601S
Device Lot NumberDR1520070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown